I'm an athletic otherwise healthy 63 yo female with around 30-40,000 PVCs/day- prob lifelong at decreased frequency- that were asymptomatic until July when pre-syncope & syncope began upon recovery from exercise, which progressed to shortness of breath, tachycardia, & occasional chest pain. After 2 ep studies w RVOT RF ablation then LVOT venous cryoablation, it was determined that I have an ectopic epicardial focus sitting right on the LAD off an oblique terminal cardiac vein (mapped with the rf probe) that is too big for the cryo probe & too dangerous to ablate with heat. They also found sinus node dysfunction & an ectopic atrial focus (the suspected source of tachycardia.) No VT was induced. High dose flecainide with diltiazem is effective but the flecainide causes visual symptoms, dizziness & fatigue that render me nonfunctional. Mexiletine w dilt is ineffective, metoprolol doesn't work w my bradycardia, & now they are increasing the rythmol & continuing cardizem but I'm still in bigeminy & highly symptomatic when my pulse gets down on the 20's & 30's from the pvcs. Stress echo shows great exercise tolerance & other than mild asymmetric lvh (no hypertension history) & ST depression of 2mm (told that's nl in women) & frequent recovery pvcs is pretty normal. EKG is pretty normal except for lvh by voltage criteria & the pvcs & nonspecific st-t changes. Can anyone think of anything else to try? I am not an anxious person nor do I have any drugs or alcohol to quit. The only time I feel okay is when my sympathetic nervous system gets stimulated- exercise, emotion, etc. but when that wears off, I get unable to drive or walk around as my brain does not seem to get enough oxygen with the low heart rate from pvcs. Any thoughts much appreciated!
Sorry to hear you're having so much trouble. It sounds as if you have a complicated electrophysiology problem. PVCs are often benign but when they are frequent they can cause symptoms. It sounds as if you have had some significant workup and treatment for these PVCs. Given your rhythm problems, it is worth looking into an underlying cause. I'm sure your physicians have done so already. My best advice would be to find an electrophysiologist you feel comfortable with and follow closely with them. Sometimes frequent and variable arrhythmias can be caused by some type of infiltrative disease, such as sarcoid or amyloid. Cardiac MRI and/or endomyocardial biopsy may be helpful in diagnosing these conditions. If you haven't had an MRI it might be worth asking your physician about it. Hope this helps. Best of luck!
Thank you so very much for your insight! I'll mention the MRI and revisit that idea with the EP. He mentioned it as a possibility when this problem started in July, but since I didn't feel "sick" in any way & the arrhythmias didn't seem as problematic to me then as they later turned out to be, we sort of dropped it. It does seem kind of odd to sprout 3 arrhythmias at one time- sinus node dysfunction, atrial tach at 220-240bpm & the epicardial PVC focus. Much appreciate your help here!
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.